Medicines That May Cause Arm or Leg Problems
Some medicines can cause leg problems. A few examples are:
- Birth control pills and estrogen. These can increase the risk of blood clots in the leg, which may cause pain or swelling.
- Calcium channel blockers, which are used to treat high blood pressure. These can cause leg swelling.
- Diuretics. These can cause leg cramps.
Muscle cramps may also occur when you stop using some medicines, such as steroids or opiates.
Call the doctor who prescribed the medicine before taking another dose. The medicine may need to be stopped, changed, or the dose adjusted. An appointment may not be necessary.
If you are taking any medicine not prescribed by a doctor, stop taking the medicine. Talk to your doctor if you think you need to continue taking the medicine.
|By:||Reference Healthwise Staff||Last Revised: June 27, 2012|
|Medical Review:||Reference William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Reference H. Michael O'Connor, MD - Emergency Medicine